SciELO - Scientific Electronic Library Online

 
vol.87 issue6Proliferating trichilemmal tumor of the noseDermoscopic clues in the diagnosis of amelanotic and hypomelanotic malignant melanoma author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Article

Indicators

Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google

Share


Anais Brasileiros de Dermatologia

Print version ISSN 0365-0596

Abstract

ANDRADE, Pedro; BARROS, Luísa  and  GONCALO, Margarida. Type 1 Ig-E mediated allergy to human insulin, insulin analogues and beta-lactam antibiotics. An. Bras. Dermatol. [online]. 2012, vol.87, n.6, pp. 917-919. ISSN 0365-0596.  http://dx.doi.org/10.1590/S0365-05962012000600018.

Insulin, a crucial therapeutic agent for diabetes mellitus, has been rarely associated with hypersensitivity events. We present a 69-year-old type-2 diabetic patient with urticariform lesions on the sites of subcutaneous injection of insulin. The patient denied any known allergies, except for an unspecific cutaneous reaction after intramuscular penicillin administration in childhood. Prick tests revealed positive reactions to all tested human insulins and insulin analogues. Serum IgE levels were above normal range and RAST tests were positive for human, bovine and porcine insulins, as well as beta-lactams. Type 1 IgEmediated allergy to insulin analogues demands a prompt diagnosis and represents a significant therapeutic challenge in diabetic patients.

Keywords : Diabetes mellitus, type 2; Drug hypersensitivity; Insulin; Penicillins.

        · abstract in Portuguese     · text in English     · pdf in Englishpdf in English